Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 41, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 11, 2005, 6:08 PM EST for Hendricks County, Indiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2005, 6:08 PM EST (23:08 UTC)
- Expired
- May 11, 2005, 6:45 PM EST
- In force
- 37 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Hendricks County, IN
The radar
The Indianapolis radar (KIND), 24 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 3:40 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1689 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 112308 RRA SVRIND INC063-112345- /O.NEW.KIND.SV.W.0041.050511T2308Z-050511T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 608 PM EST WED MAY 11 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN HENDRICKS COUNTY IN CENTRAL INDIANA * UNTIL 645 PM EST * AT 606 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR AMO...OR ABOUT 26 MILES WEST OF INDIANAPOLIS...AND MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLAYTON AROUND 620 PM EST PLAINFIELD AROUND 630 PM EST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3980 8670 3963 8670 3964 8634 3976 8634 $$ DRT
2 follow-up statements
000 WWUS53 KIND 112326 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 624 PM EST WED MAY 11 2005 INC063-112345- /O.CON.KIND.SV.W.0041.000000T0000Z-050511T2345Z/ HENDRICKS- 624 PM EST WED MAY 11 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM EST FOR SOUTHERN HENDRICKS COUNTY... AT 623 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR CLAYTON...OR ABOUT 24 MILES SOUTHWEST OF INDIANAPOLIS...MOVING SOUTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CENTER VALLEY AROUND 630 PM EST HAZELWOOD AROUND 630 PM EST A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EST WEDNESDAY EVENING FOR SOUTHERN INDIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 700 PM EST WEDNESDAY EVENING FOR EAST CENTRAL INDIANA. LAT...LON 3980 8670 3963 8670 3964 8634 3976 8634 $$ DRT
000 WWUS53 KIND 112338 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 638 PM EST WED MAY 11 2005 INC063-112345- /O.CON.KIND.SV.W.0041.000000T0000Z-050511T2345Z/ HENDRICKS- 638 PM EST WED MAY 11 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM EST FOR SOUTHERN HENDRICKS COUNTY... AT 637 PM EST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 7 MILES EAST OF STILESVILLE...OR ABOUT 22 MILES SOUTHWEST OF INDIANAPOLIS...MOVING SOUTHEAST AT 25 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EST WEDNESDAY EVENING FOR SOUTHERN INDIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 700 PM EST WEDNESDAY EVENING FOR EAST CENTRAL INDIANA. LAT...LON 3967 8669 3963 8670 3964 8634 3969 8634 $$ DRT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 2:30 PM EST, 3 hours 38 minutes earlier.
Area forecast discussion, May 11, 2:30 PM EST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 230 PM EST WED MAY 11 2005 .DISCUSSION...A WARM FRONT STRETCHED FM NRN MO ACRS CENTRAL IL TO NRN INDIANA EARLY THIS PM. 88D SHOWS TSRA DEVELOPING ALONG THE BOUNDARY. SFC DEWPOINTS ACRS THE FA ARE IN THE MIDDLE TO UPPER 60S AND TEMPS HAVE RISEN TO THE LOWER AND MIDDLE 80S. FORECAST CHALLENGE TDY WL BE TSRA CHCS. MODELS ARE IN AGREEMENT WITH THE OVERALL PATTERN...BUT ARE A BIT DIFFERENT WITH THE SMALLER DETAILS. MODELS KEEP WEAK UPPER RIDE ACRS THE AREA WITH LITTLE IN THE WAY OF DYNAMICS TO PUSH ACRS THE AREA. HOWEVER LWR LVLS CONTINUE TO HAVE PLENTY OF MOISTURE TONIGHT AND THURSDAY AS WARM FRONT SLOWLY SAGS S ACRS INDIANA ON THURSDAY. BEST Q VECTOR CONVERGENCE IS FOUND ACRS IL AND NRN INDIANA TONIGHT AND THURS. TIME SECTIONS SHOW GOOD MOISTURE PUSHING THROUGH THE AREA TONIGHT AND NAM IS A BIT STRONGER WITH THE VV THAN THE GFS. GIVEN EXPECTED DEVELOPMENT UPSTREAM ALONG THIS BOUNDARY AND H8-H3 LAYER THICKNESS PROPAGATION EXPECT THUNDERSTORMS CERTAINLY LOOK GOOD TONIGHT. CURRENT CAPES ACRS THE FA ARE 2500-3500 J/KG. HENCE WL CONTINUE TSRA CHCS TONIGHT AND CONTINUE MENTION OF POSSIBLE SVR. GIVEN THE MOIST AIR MASS ACRS THE AREA AND EXPECTED PCPN WL LEAN TOWARD WETBULB TEMPS FOR LOWS...WHICH SHUD BE A BIT WARMER THAN MAV/FWC. AS FRONT SAGS S ACRS THE FA ON THURS...SFC FLOW BECOME NE-E AND WE VACATE THE WARM SECTOR FOR THE MOMENT. GIVEN MORE CLDS EXPECTED ON THURS WL LEAN A BIT COLDER THAN THE MAV TEMPS FOR HIGHS...PARTICULARLY ACRS THE NRN PART OF THE FA. GOOD CONVERGENCE WL STILL BE ON PLACE ACRS THE ARE ON THURS WITH THE FRONTAL BOUNDARY IN THE AREA AND SMALL TSRA CHC WL CONTINUE TO BE NEEDED. NO SVR MENTION THOUGH AS CAPES WL BE MUCH LOWER AND ERLY SFC FLOW NOT AS FAVORABLE. THURS NIGHT AND FRI WARM FRONT LIFTS BACK NORTH AND WE ARRIVE IN THE WARM SECTOR ONCE AGAIN. FOR THE MOMENT WL FOCUS TSRA CHCS ON THUS NIGHT AND AGAIN ON FRI AFTERNOON WITH DAYTIME HEATING AND APPROACHING COLD FRONT FROM THE NW. GIVEN EXPECTED DYNAMICS...CAPES AND TIMING OF THE SYS ON FRI AFTERNOON AND EVENING SVR STORMS STILL POSSIBLE AT THIS POINT. WITH SOME WAA ON THURS NIGHT INTO FRI AND WL LEAN TOWARD THE HIGHER SIDE OF MAV LOWS/HIGHS FOR THURSDAY NIGHT/FRIDAY. && .IND WATCHES/WARNINGS/ADVISORIES...SVR TSRA WATCH 246 UNTIL 00Z FOR NE FA. && PUMA
Hazardous weather outlook, May 11, 3:29 PM EST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 329 PM EST WED MAY 11 2005 INZ021-028>031-035>049-051>057-060>065-067>072-121100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 329 PM EST WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY TONIGHT ACROSS CENTRAL INDIANA. SOME OF THE STORMS WILL CONTAIN SEVERE HAIL. DAMAGING STRAIGHT LINE WINDS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH FRIDAY NIGHT. SEVERE STORMS ARE GOING TO BE POSSIBLE FRIDAY AND FRIDAY NIGHT. LIGHTNING...LARGE HAIL AND DAMAGING WINDS WOULD AGAIN BE THE HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT DAMAGING WINDS AND ANY SIZE HAIL THAT IS RECEIVED TONIGHT. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND JP
In the hours before
Local storm report, May 11, 5:26 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
526 PM EST WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 4 N ELWOOD 40.33N 85.84W
05/11/2005 1.00 INCH MADISON IN AMATEUR RADIO
&&
JBLocal storm report, May 11, 5:45 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
545 PM EST WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL 3 W ALEXANDRIA 40.26N 85.73W
05/11/2005 0.75 INCH MADISON IN FIRE DEPT/RESCUE
0538 PM HAIL SUMMITVILLE 40.34N 85.64W
05/11/2005 0.75 INCH MADISON IN TRAINED SPOTTER
0538 PM HAIL NEW CASTLE 39.92N 85.36W
05/11/2005 0.75 INCH HENRY IN AMATEUR RADIO
0542 PM HAIL 6 W DANVILLE 39.76N 86.63W
05/11/2005 0.75 INCH HENDRICKS IN AMATEUR RADIO
0541 PM HAIL FORTVILLE 39.94N 85.85W
05/11/2005 0.75 INCH HANCOCK IN AMATEUR RADIO
&&
JBLocal storm report, May 11, 5:46 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
546 PM EST WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL NOBLESVILLE 40.06N 86.03W
05/11/2005 1.00 INCH HAMILTON IN TRAINED SPOTTER
&&
JBLocal storm report, May 11, 5:53 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
553 PM EST WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 2 N ALEXANDRIA 40.29N 85.68W
05/11/2005 1.00 INCH MADISON IN TRAINED SPOTTER
&&
JBLocal storm report, May 11, 5:57 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
557 PM EST WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND DMG NEW CASTLE 39.92N 85.36W
05/11/2005 HENRY IN AMATEUR RADIO
10 TO 12 INCH TREES DOWN AND PENNY SIZE HAIL
&&
JBLocal storm report, May 11, 6:06 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
606 PM EST WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 5 E BAINBRIDGE 39.76N 86.72W
05/11/2005 1.25 INCH PUTNAM IN TRAINED SPOTTER
&&
JBThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:00 PM EST | Severe Thunderstorm Warning | IND | Delaware, Madison | 60 min |
| May 11, 3:17 PM EST | Severe Thunderstorm Warning | IND | Clinton, Tipton | 43 min |
| May 11, 3:22 PM EST | Severe Thunderstorm Warning | IND | Parke, Putnam | 38 min |
| May 11, 3:28 PM EST | Severe Thunderstorm Warning | IND | Boone, Montgomery | 47 min |
| May 11, 3:51 PM EST | Severe Thunderstorm Warning | IND | Randolph | 39 min |
| May 11, 3:55 PM EST | Severe Thunderstorm Warning | IND | Hamilton, Tipton | 35 min |
| May 11, 3:57 PM EST | Severe Thunderstorm Warning | IND | Montgomery, Parke, Putnam | 63 min |
| May 11, 4:00 PM EST | Severe Thunderstorm Warning | IND | Delaware | 45 min |
| May 11, 4:17 PM EST | Severe Thunderstorm Warning | IND | Boone | 43 min |
| May 11, 4:19 PM EST | Severe Thunderstorm Warning | IND | Madison | 31 min |
| May 11, 4:23 PM EST | Severe Thunderstorm Warning | IND | Randolph | 52 min |
| May 11, 4:27 PM EST | Severe Thunderstorm Warning | IND | Hamilton | 48 min |
| May 11, 4:45 PM EST | Severe Thunderstorm Warning | IND | Hamilton | 45 min |
| May 11, 5:05 PM EST | Severe Thunderstorm Warning | IND | Boone, Montgomery | 40 min |
| May 11, 5:05 PM EST | Severe Thunderstorm Warning | IND | Henry, Madison | 55 min |
| May 11, 5:07 PM EST | Severe Thunderstorm Warning | IND | Randolph | 38 min |
| May 11, 5:20 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Putnam | 40 min |
| May 11, 5:26 PM EST | Severe Thunderstorm Warning | IND | Hancock | 49 min |
| May 11, 5:38 PM EST | Flash Flood Warning | IND | Delaware, Madison | 2 hr |
| May 11, 5:41 PM EST | Severe Thunderstorm Warning | IND | Delaware, Madison | 62 min |
| May 11, 5:54 PM EST | Severe Thunderstorm Warning | IND | Henry | 36 min |
| May 11, 6:08 PM EST | Severe Thunderstorm Warning | IND | Rush, Shelby | 67 min |
| May 11, 6:13 PM EST | Severe Thunderstorm Warning | IND | Hancock | 22 min |
| May 11, 6:18 PM EST | Severe Thunderstorm Warning | IND | Parke | 27 min |
| May 11, 6:31 PM EST | Severe Thunderstorm Warning | IND | Morgan | 44 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.